MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number TFGT-19A
Medical Device Problem Codes Material Split, Cut or Torn (4008); Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Heart Failure/Congestive Heart Failure (4446); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 07/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2017, a 19mm trifecta gt valve was implanted during an aortic valve replacement.In (b)(6) 2023, patient began experiencing symptoms of heart failure and was later admitted to the hospital.Severe aortic regurgitation and mild mitral regurgitation were observed.There was also a 50mm tumor seen on the ascending aorta.On (b)(6) 2023, a mitral valve replacement and aortic valve replacement were performed.The trifecta valve was explanted and replaced with a 21mm non-abbott valve, and a 30mm non-abbott valve was implanted in the mitral valve.A bypass of selective saphenous vein graft to right coronary artery (svg-rca) was also added due to risk of right coronary artery occlusion.On the explanted trifecta valve, it was noted that circumferentially on the outflow side, there was a cusp tear corresponding to the right coronary cusp.The native aortic valve was reported to be 23mm in diameter.The patient status was stable.
 
Additional Manufacturer Narrative
Explant due to symptoms of heart failure, severe aortic regurgitation and mild mitral regurgitation was reported.The investigation found that all leaflets were torn.Leaflet 2 had a fold/retraction.There was calcification noted on leaflet 1 associated with tear.No inflammation was present.The device history record was also reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The cause of the tear could not be conclusively determined; however, the tears and fold causing incomplete coaptation could have contributed to the reported regurgitation.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
TRIFECTA¿ GT VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17438866
Report Number2135147-2023-03367
Device Sequence Number11395789
Product Code LWR
UDI-Device Identifier05415067018205
UDI-Public05415067018205
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2018
Device Catalogue NumberTFGT-19A
Device Lot Number5757040
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/31/2023
Initial Report FDA Received Date08/01/2023
Supplement Report FDA Received Date09/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age74 YR
Patient SexFemale
Patient Weight60 KG